Rondi

4 Posts | Page(s): 1 

Rondi

by Marmie on Thu Dec 01, 2005 12:00 AM

Quote | Reply
Hi Rondi, thank you for your kind words. Don't be discouraged by your dad's fatigue and weakness. It took Russ several months before he regained some of his stamina and energy. I think it is easy for the doctors to say, 'oh, you will feel fine in a couple of weeks.' Right. Let them give it a whirl! Of course now that he is on a higher dose of Temodar, he feels pretty lousy for several weeks out of the month, poor guy. But he carries on the best he can and continues to work full time. I think it keeps his mind off of things. But like I said before, he is much better than when he was on radiation. I think it really zaps their strength. You are right, we really do treasure the 'small' moments. I have a saying on my fridge that I look at every day, it says "don't let worries about tommorow rob you of your strength today". It helps remind me to enjoy every minute I have with Russ. Take care Rondi, and please keep in touch. Let me know how your dad is doing from time to time. Patty

Reply

by Whynottexas on Thu Dec 01, 2005 12:00 AM

Quote | Reply
Hello Marmie. You hit it right on the nail. Enjoy what you have now. Don't moan, fret, and worry about it. Be happy with what you have today. Don't ruin the good times you have now.Make the most of them instead. You never know if tomorrow does not come, so love those around you and let them know you love them. When one loved one is hurt, all suffers.....

Marmie

by caring_daughter on Wed Dec 14, 2005 12:00 AM

Quote | Reply
As always, it is so nice to hear from you, Patty. My dad had an MRI on Dec. 1, and it showed that there is no areas of enhancement or no growth. The neurosurgeon was very pleased with the results. My dad is gradually feeling a little return of energy and ambition. His first cycle of Temodar 280 mg was postponed until next week as he was just starting to feel a little stronger. Can you tell me some of the changes/effects that Russ experiences on the higher dose of Temodar? Does he Take Zofran 16 mg also? Any suggestions you may have would be very helpful. I hope that you and Russ enjoy your holidays. Do you have children that will be spending Christmas with you this year? Take care, Patty.

Rondi

by Marmie on Wed Dec 14, 2005 12:00 AM

Quote | Reply
Hi Rondi, good to hear from you, I was getting a little worried. I am so glad to hear that your dad is doing well and has no new growth, that is such good news. Russ has a hard time on the higher dose Temodar but I think it is because he continues to work full time (commuting 200 miles a day) while on treatment. I honestly don't know how he does it. If he were able to rest more during the week of Temodar, I am sure he would fair much better. He mostly experiences extreme fatigue, some muscle pain, and mild stomach upset. If your dad is still nauseated on just the Zofran, tell him to ask his doctor for 'Emend'. It is another anti-nausea drug taken the first three days of treatment along with the Zofran. It acts as a booster and has helped Russ immensely with his stomach problems, it has really been a lifesaver. There are other people that post here that don't have any problems at all with the Temodar, so I think each person is different. Hopefully your dad will be able to tolerate it well. After Russ is finished with the five days, he usually bounces back fairly quickly and feels pretty good the rest of the month except for the fatigue which is always there it seems. But like I have told you before, the fatigue isn't as bad as it was during radiation, so that is good. You asked if I had children. My son who is 21 and still lives with us will be with us of course. I also have a daughter who is 25, but she lives about 300 miles away. She was down for Thanksgiving so we won't see her for Christmas. I hope you and your family have a great Christmas also. Please keep me posted on how your dad is doing. And don't forget to take care of yourself too Rondi. Talk with you soon. Fondly, Patty
4 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.